[Skip to Content]
[Skip to Content Landing]
Article
September 1954

MINNESOTA DERMATOLOGICAL SOCIETY

AMA Arch Derm Syphilol. 1954;70(3):381-388. doi:10.1001/archderm.1954.01540210121026

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Acute Lupus Erythematosus with Neurologic Complications. Presented by Dr. John F. Schmid, Duluth.

Mrs. E. G., a 26-year-old housewife, native of Michigan, in September, 1951, noted cyclic changes in the circulation of the digits upon exposure to cold—blueness, then pallor, followed by rubor on exposure to heat. In December, 1952, generalized stiffness, aching and swelling of joints appeared. About March 1, 1953, a low-grade fever and fatigue were noted. Periorbital edema, erythema of the face, and impaired hearing developed about 10 days prior to hospitalization. Diarrhea and petechiae on the fingertips were noted shortly before hospitalization on March 13, 1953.

The past medical history revealed that she used five to six Anacin tablets (a mixture of acetophenetidin, acetylsalicylic acid, caffeine, and quinine sulfate) per day during the illness, that her normal weight was 120 lb. (54.4 kg.), that she had two normal pregnancies, and a background of insecurity as an only child of an elderly righteous family.

Examination at the time of

First Page Preview View Large
First page PDF preview
First page PDF preview
×